Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 191, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2002, 5:02 PM CDT for Hamilton County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2002, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 13, 2002, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:24 PM CDT | Thunderstorm Wind 52 E | Hamilton, TX | Power lines were blown down by high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS54 KFWD 132202 SVRFTW TXC193-132245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF HAMILTON...MOVING SOUTHEAST AT 15 MPH. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3181 9836 3164 9843 3147 9817 3168 9780
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS. THESE STORMS WILL CONTAIN SOME VERY HEAVY RAIN AND FREQUENT LIGHTNING. A FEW OF THESE STORMS WILL BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA. MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA. THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN PLACE. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN THE LOWER AND MIDDLE 90S. FCSTID = 79 DFW 71 92 71 93 / 30 30 20 20 ACT 72 94 71 93 / 50 40 30 30 PRX 70 92 70 92 / 30 40 30 30 DTO 71 92 70 91 / 30 30 20 20 TKI 71 92 70 91 / 30 30 20 20 DAL 71 92 71 93 / 30 30 20 20 TRL 70 92 70 92 / 30 40 30 30 CRS 72 94 72 94 / 40 40 30 30 TPL 72 94 71 93 / 50 40 30 30 .FWD...NONE.
In the hours before
Special weather statement, Jul 13, 12:17 PM CDT, 4 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST NUMEROUS NEAR AND SOUTH OF A HAMILTON...WACO TO PALESTINE LINE. THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAIN..SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS BETWEEN 40 AND 50 MILES AN HOUR. AN ISOLATED DOWNBURST WIND GUST UP TO 60 MILES WILL BE POSSIBLE... HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Special weather statement, Jul 13, 3:55 PM CDT, 1 hour 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT SAT JUL 13 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM EASTLAND...TO PALESTINE THROUGH THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE BRIEFLY WITH STRONG DAMAGING WINDS... HAIL UP TO ONE INCH AND LOCALIZED FLOODING AS THE MAIN SEVERE WEATHER THREAT. THE THREAT OF SEVERE THUNDERSTORMS AND THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING AROUND SUNSET. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTH TEXAS FROM THE NORTHWEST LATER TONIGHT. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY COULD PRODUCE HEAVY CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. THE STORM SHOULD ARRIVE IN THE NORTHWEST COUNTIES AFTER MIDNIGHT...AND PUSHING INTO THE CENTRAL AREA...INCLUDING THE METROPLEX BETWEEN 2 AND 5 AM. THE STORMS SHOULD BEGIN TO WEAKEN AROUND SUNRISE SUNDAY MORNING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 43 min |
| Jul 13, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.